Assessment
Questionnaire

Have a symptom?
See what questions
a doctor would ask.
 
News » Influenza medication overdose is common
 

Influenza medication overdose is common

A measurement error by a nurse led to 24 patients at an extended care facility receiving a tenfold dose of amantadine (antiviral drug to prevent influenza). The mistake wasn't picked up by nurses until 4 days later when patients started suffering from dehydration, nausea, loss of balance and falls. It has been highlighted that this drug has been wrongly measured in several other facilities as well leading to the proposal of changing the method of administration of the drug.

Source: summary of medical news story as reported by CBC News

Related Disease Topics:

Related Symptom Topics:

Article Source Details

About: Influenza medication overdose is common

Date: 8 February 2005

Source: CBC News

URL: http://vancouver.cbc.ca/regional/servlet/View?filename=bc_drug-overdose20050208

Related Medical Topics

This summary article refers to the following medical categories:

More News Topics

  • Similarity between some symptoms of asthma and depressive disorders may lead to misdiagnosis
  • Simple procedure alleviates allergy symptoms
  • Simple test usually reserved for those over 50 could uncover genetic emphysema
  • Simple treatments exist for menorrhagia
  • Simple urine test being developed to diagnose kidney cancers
  • Simpler technique being developed to check for breast cancer spread
  • Single use anemia test available free of cost to people at risk of chronic kidney disease
  • Sinusitis factor in prolonged cough
  • Sinusitis symptoms overdiagnosed in child cases
  • Size of waist linked to diabetes
  • Skin cancer rate increasing in Australia
  • Skin cancer risk for children
  •  

    By using this site you agree to our Terms of Use. Information provided on this site is for informational purposes only; it is not intended as a substitute for advice from your own medical team. The information on this site is not to be used for diagnosing or treating any health concerns you may have - please contact your physician or health care professional for all your medical needs. Please see our Terms of Use.

    Home | Symptoms | Diseases | Diagnosis | Videos | Tools | Forum | About Us | Terms of Use | Privacy Policy | Site Map | Advertise